MAUDE Adverse Event Report: CRYOLIFE, INC. ¿ AUSTIN ONX AORTIC HEART VALVE WITH CONFORM-X SEWING RING AND EXTENDED HOLDER; HEART-VALVE, MECHANICAL

CRYOLIFE, INC. ¿ AUSTIN ONX AORTIC HEART VALVE WITH CONFORM-X SEWING RING AND EXTENDED HOLDER; HEART-VALVE, MECHANICAL
Model Number ONXACE-23
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/08/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.
 
Event or Problem Description
Implant recovery card received indicated that (b)(6) male received onxace-23 (sn (b)(4)) on (b)(6) 2014 and required explant on (b)(6) 2016 and subsequent replacement with another onxace-23.
 
Additional Manufacturer Narrative
Attempts to obtain additional information regarding the reported event were unsuccessful and included phone calls on 10/17/2016, 10/19/2016, and 10/20/2016 as well as a letter on 10/20/2016.Should additional information become available it will be evaluated and the complaint will be reopened.The manufacturing records for the onxace-23, sn (b)(4), were reviewed and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.During the investigation no non-conformances or deviations were noted.The onxace-23, sn (b)(4), was implanted (b)(6) 2014 and replaced with another onxace-23 on (b)(6) 2016 by the same surgeon.Information received came from irc and contained no other details.There is no information available to indicate reason for explant and whether or not there is any relationship to the valve.However, reoperation and explant are listed in the instructions for use (ifu) as recognized risks associated with aortic valve replacement.A root cause cannot be determined for the reported event.The on-x 614 heart valve design fmea thoroughly identifies the process and product hazards for approved indications.Each individual hazard is mitigated and reduced as low as possible by design and process.Post production residual risk is communicated in the product¿s labeling and ifu.A root cause for the reported event is unavailable.However, the ifu lists adverse events potentially leading to the reoperation and explant of a prosthetic heart valve.This event does not identify additional hazards or modify the probability and severity of existing hazards.

Brand Name
ONX AORTIC HEART VALVE WITH CONFORM-X SEWING RING AND EXTENDED HOLDER
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
CRYOLIFE, INC. ¿ AUSTIN
1300 e. anderson ln., bldg. b
austin TX 78752
MDR Report Key6029694
Report Number1649833-2016-00065
Device Sequence Number1079234
Product Code LWQ
UDI-Device Identifier00851788001464
UDI-Public00851788001464
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/13/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date07/19/2017
Device Model NumberONXACE-23
Device Lot Number3468414
Was Device Available for Evaluation? No
Distributor Facility Aware Date09/16/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/16/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/14/2016
Supplement Report FDA Received Date12/13/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age53 YR